MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 20MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 20MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-482030-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the embolization coil unexpectedly detached inside the microcatheter without use of the detachment controller.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The device was returned with guidewire and embolization coil within the microcatheter.The pusher inspection identified a tensile break of the monofilament rather than a separation of the implant due to an activation of a detachment controller.The inspection of the returned microcatheter found damage consistent with the product use that might have resulted in increased resistance during deployment; resistance during retraction would have led to a separation of the implant if the retraction force exceeded the tensile strength of the monofilament.The physical evaluation of the microcatheter could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR 18 HYDROCOIL DETACHABLE 20MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10469094
Report Number2032493-2020-00237
Device Sequence Number3001360
Product Code HCG
UDI-Device Identifier00810170018084
UDI-Public(01)00810170018084(11)170620(17)220531(10)17062053Z
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number45-482030-L
Device Catalogue Number45-482030
Device Lot Number17062053Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;